February  2021, 41(2): 1005-1021. doi: 10.3934/dcds.2020307

Recoding Lie algebraic subshifts

Department of Mathematics and Statistics, University of Turku, Turku, Finland

* Corresponding author: Ilkka Törmä

Ville Salo supported by Academy of Finland grant 2608073211.

Received  December 2019 Revised  June 2020 Published  August 2020

Fund Project: Ilkka Törmä supported by Academy of Finland grant 295095

We study internal Lie algebras in the category of subshifts on a fixed group – or Lie algebraic subshifts for short. We show that if the acting group is virtually polycyclic and the underlying vector space has dense homoclinic points, such subshifts can be recoded to have a cellwise Lie bracket. On the other hand there exist Lie algebraic subshifts (on any finitely-generated non-torsion group) with cellwise vector space operations whose bracket cannot be recoded to be cellwise. We also show that one-dimensional full vector shifts with cellwise vector space operations can support infinitely many compatible Lie brackets even up to automorphisms of the underlying vector shift, and we state the classification problem of such brackets.

From attempts to generalize these results to other acting groups, the following questions arise: Does every f.g. group admit a linear cellular automaton of infinite order? Which groups admit abelian group shifts whose homoclinic group is not generated by finitely many orbits? For the first question, we show that the Grigorchuk group admits such a CA, and for the second we show that the lamplighter group admits such group shifts.

Citation: Ville Salo, Ilkka Törmä. Recoding Lie algebraic subshifts. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 1005-1021. doi: 10.3934/dcds.2020307
References:
[1]

S. BarbieriR. GómezB. Marcus and S. Taati, Equivalence of relative Gibbs and relative equilibrium measures for actions of countable amenable groups, Nonlinearity, 33 (2020), 2409-2454.  doi: 10.1088/1361-6544/ab6a75.  Google Scholar

[2]

S. Barbieri, F. García-Ramos and H. Li, Markovian properties of continuous group actions: Algebraic actions, entropy and the homoclinic group, preprint, arXiv: 1911.00785. Google Scholar

[3]

F. Blanchard and Y. Lacroix, Zero entropy factors of topological flows, Proc. Amer. Math. Soc., 119 (1993), 985-992.  doi: 10.1090/S0002-9939-1993-1155593-2.  Google Scholar

[4]

M. Boyle and M. Schraudner, $\Bbb Z^d$ group shifts and {B}ernoulli factors, Ergodic Theory Dynam. Systems, 28 (2008), 367-387.  doi: 10.1017/S0143385707000697.  Google Scholar

[5]

S. Burris and H. P. Sankappanavar, A Course in Universal Algebra, vol. 78 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1981.  Google Scholar

[6]

N.-P. Chung and H. Li, Homoclinic groups, IE groups, and expansive algebraic actions, Invent. Math., 199 (2015), 805-858.  doi: 10.1007/s00222-014-0524-1.  Google Scholar

[7]

R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., 48 (1984), 939-985.   Google Scholar

[8]

P. Hall, Finiteness conditions for soluble groups, Proc. London Math. Soc., 3 (1954), 419-436.  doi: 10.1112/plms/s3-4.1.419.  Google Scholar

[9]

D. Kerr and H. Li, Combinatorial independence and sofic entropy, Commun. Math. Stat., 1 (2013), 213-257.  doi: 10.1007/s40304-013-0001-y.  Google Scholar

[10]

D. Kerr and H. Li, Ergodic Theory, Springer Monographs in Mathematics, Springer, Cham, 2016. doi: 10.1007/978-3-319-49847-8.  Google Scholar

[11]

B. P. Kitchens, Expansive dynamics on zero-dimensional groups, Ergodic Theory Dyn. Syst., 7 (1987), 249-261.  doi: 10.1017/S0143385700003989.  Google Scholar

[12]

S. Mac Lane, Categories for the Working Mathematician, Graduate Texts in Mathematics, Vol. 5. Springer-Verlag, New York, 1998.  Google Scholar

[13]

B. Malman, Zero-divisors and Idempotents in Group Rings, Master's thesis, Lund University, 2014. Google Scholar

[14]

N. Matte Bon, Topological full groups of minimal subshifts with subgroups of intermediate growth, J. Mod. Dyn., 9 (2015), 67-80.  doi: 10.3934/jmd.2015.9.67.  Google Scholar

[15]

T. Meyerovitch, Pseudo-orbit tracing and algebraic actions of countable amenable groups, Ergodic Theory Dynam. Systems, 39 (2019), 2570-2591.  doi: 10.1017/etds.2017.126.  Google Scholar

[16]

V. Salo, Subshifts with Simple Cellular Automata, PhD thesis, University of Turku, 2014. Google Scholar

[17]

V. Salo, Universal groups of cellular automata, preprint, arXiv: 1808.08697. Google Scholar

[18]

V. Salo, When are group shifts of finite type?, preprint, arXiv: 1807.01951. Google Scholar

[19]

V. Salo and I. Törmä, On shift spaces with algebraic structure, in How the World Computes, Lecture Notes in Comput. Sci., Springer, Heidelberg, 7318 (2012), 636–645. doi: 10.1007/978-3-642-30870-3_64.  Google Scholar

[20]

V. Salo and I. Törmä, Category Theory of Symbolic Dynamics, Theoret. Comput. Sci., 567 (2015), 21-45.  doi: 10.1016/j.tcs.2014.10.023.  Google Scholar

[21]

K. Schmidt, Dynamical Systems of Algebraic Origin, Progress in Mathematics, 128. Birkhäuser Verlag, Basel, 1995. doi: 10.1007/978-3-0348-0277-2.  Google Scholar

show all references

References:
[1]

S. BarbieriR. GómezB. Marcus and S. Taati, Equivalence of relative Gibbs and relative equilibrium measures for actions of countable amenable groups, Nonlinearity, 33 (2020), 2409-2454.  doi: 10.1088/1361-6544/ab6a75.  Google Scholar

[2]

S. Barbieri, F. García-Ramos and H. Li, Markovian properties of continuous group actions: Algebraic actions, entropy and the homoclinic group, preprint, arXiv: 1911.00785. Google Scholar

[3]

F. Blanchard and Y. Lacroix, Zero entropy factors of topological flows, Proc. Amer. Math. Soc., 119 (1993), 985-992.  doi: 10.1090/S0002-9939-1993-1155593-2.  Google Scholar

[4]

M. Boyle and M. Schraudner, $\Bbb Z^d$ group shifts and {B}ernoulli factors, Ergodic Theory Dynam. Systems, 28 (2008), 367-387.  doi: 10.1017/S0143385707000697.  Google Scholar

[5]

S. Burris and H. P. Sankappanavar, A Course in Universal Algebra, vol. 78 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1981.  Google Scholar

[6]

N.-P. Chung and H. Li, Homoclinic groups, IE groups, and expansive algebraic actions, Invent. Math., 199 (2015), 805-858.  doi: 10.1007/s00222-014-0524-1.  Google Scholar

[7]

R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., 48 (1984), 939-985.   Google Scholar

[8]

P. Hall, Finiteness conditions for soluble groups, Proc. London Math. Soc., 3 (1954), 419-436.  doi: 10.1112/plms/s3-4.1.419.  Google Scholar

[9]

D. Kerr and H. Li, Combinatorial independence and sofic entropy, Commun. Math. Stat., 1 (2013), 213-257.  doi: 10.1007/s40304-013-0001-y.  Google Scholar

[10]

D. Kerr and H. Li, Ergodic Theory, Springer Monographs in Mathematics, Springer, Cham, 2016. doi: 10.1007/978-3-319-49847-8.  Google Scholar

[11]

B. P. Kitchens, Expansive dynamics on zero-dimensional groups, Ergodic Theory Dyn. Syst., 7 (1987), 249-261.  doi: 10.1017/S0143385700003989.  Google Scholar

[12]

S. Mac Lane, Categories for the Working Mathematician, Graduate Texts in Mathematics, Vol. 5. Springer-Verlag, New York, 1998.  Google Scholar

[13]

B. Malman, Zero-divisors and Idempotents in Group Rings, Master's thesis, Lund University, 2014. Google Scholar

[14]

N. Matte Bon, Topological full groups of minimal subshifts with subgroups of intermediate growth, J. Mod. Dyn., 9 (2015), 67-80.  doi: 10.3934/jmd.2015.9.67.  Google Scholar

[15]

T. Meyerovitch, Pseudo-orbit tracing and algebraic actions of countable amenable groups, Ergodic Theory Dynam. Systems, 39 (2019), 2570-2591.  doi: 10.1017/etds.2017.126.  Google Scholar

[16]

V. Salo, Subshifts with Simple Cellular Automata, PhD thesis, University of Turku, 2014. Google Scholar

[17]

V. Salo, Universal groups of cellular automata, preprint, arXiv: 1808.08697. Google Scholar

[18]

V. Salo, When are group shifts of finite type?, preprint, arXiv: 1807.01951. Google Scholar

[19]

V. Salo and I. Törmä, On shift spaces with algebraic structure, in How the World Computes, Lecture Notes in Comput. Sci., Springer, Heidelberg, 7318 (2012), 636–645. doi: 10.1007/978-3-642-30870-3_64.  Google Scholar

[20]

V. Salo and I. Törmä, Category Theory of Symbolic Dynamics, Theoret. Comput. Sci., 567 (2015), 21-45.  doi: 10.1016/j.tcs.2014.10.023.  Google Scholar

[21]

K. Schmidt, Dynamical Systems of Algebraic Origin, Progress in Mathematics, 128. Birkhäuser Verlag, Basel, 1995. doi: 10.1007/978-3-0348-0277-2.  Google Scholar

[1]

Hongliang Chang, Yin Chen, Runxuan Zhang. A generalization on derivations of Lie algebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2020124

[2]

Qiao Liu. Local rigidity of certain solvable group actions on tori. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 553-567. doi: 10.3934/dcds.2020269

[3]

Meihua Dong, Keonhee Lee, Carlos Morales. Gromov-Hausdorff stability for group actions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1347-1357. doi: 10.3934/dcds.2020320

[4]

Fabian Ziltener. Note on coisotropic Floer homology and leafwise fixed points. Electronic Research Archive, , () : -. doi: 10.3934/era.2021001

[5]

Yongjie Wang, Nan Gao. Some properties for almost cellular algebras. Electronic Research Archive, 2021, 29 (1) : 1681-1689. doi: 10.3934/era.2020086

[6]

Bing Yu, Lei Zhang. Global optimization-based dimer method for finding saddle points. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 741-753. doi: 10.3934/dcdsb.2020139

[7]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[8]

Álvaro Castañeda, Pablo González, Gonzalo Robledo. Topological Equivalence of nonautonomous difference equations with a family of dichotomies on the half line. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020278

[9]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 501-514. doi: 10.3934/dcdsb.2020350

[10]

Laurent Di Menza, Virginie Joanne-Fabre. An age group model for the study of a population of trees. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020464

[11]

Kien Trung Nguyen, Vo Nguyen Minh Hieu, Van Huy Pham. Inverse group 1-median problem on trees. Journal of Industrial & Management Optimization, 2021, 17 (1) : 221-232. doi: 10.3934/jimo.2019108

[12]

Jann-Long Chern, Sze-Guang Yang, Zhi-You Chen, Chih-Her Chen. On the family of non-topological solutions for the elliptic system arising from a product Abelian gauge field theory. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3291-3304. doi: 10.3934/dcds.2020127

[13]

Sishu Shankar Muni, Robert I. McLachlan, David J. W. Simpson. Homoclinic tangencies with infinitely many asymptotically stable single-round periodic solutions. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021010

[14]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[15]

Bing Sun, Liangyun Chen, Yan Cao. On the universal $ \alpha $-central extensions of the semi-direct product of Hom-preLie algebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2021004

[16]

Kengo Matsumoto. $ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms. Electronic Research Archive, , () : -. doi: 10.3934/era.2021006

[17]

Wenjun Liu, Yukun Xiao, Xiaoqing Yue. Classification of finite irreducible conformal modules over Lie conformal algebra $ \mathcal{W}(a, b, r) $. Electronic Research Archive, , () : -. doi: 10.3934/era.2020123

[18]

Hongyan Guo. Automorphism group and twisted modules of the twisted Heisenberg-Virasoro vertex operator algebra. Electronic Research Archive, , () : -. doi: 10.3934/era.2021008

[19]

Ivan Bailera, Joaquim Borges, Josep Rifà. On Hadamard full propelinear codes with associated group $ C_{2t}\times C_2 $. Advances in Mathematics of Communications, 2021, 15 (1) : 35-54. doi: 10.3934/amc.2020041

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (60)
  • HTML views (220)
  • Cited by (0)

Other articles
by authors

[Back to Top]